Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 50, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 6, 2018, 5:03 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2018, 5:03 PM CDT (22:03 UTC)
- Expired
- Sep 6, 2018, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 11 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:35 PM CDT | FLASH FLOOD | Moore, OK | FOOT DEEP WATER AT SE 19TH STREET AND MEADOW RUN DRIVE. NUMEROUS ADDITIONAL REPORTS OF HIGH WATER IN EASTERN MOORE AND SOUTHEAST OKLAHOMA CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WGUS54 KOUN 062203
FFWOUN
OKC027-109-070100-
/O.NEW.KOUN.FF.W.0050.180906T2203Z-180907T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
503 PM CDT THU SEP 6 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
South central Oklahoma County in central Oklahoma...
North central Cleveland County in central Oklahoma...
* Until 800 PM CDT.
* At 503 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Up to three inches of
rain have already fallen and another inch or two is possible.
Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Southern Oklahoma City, northern Norman, Moore, Stanley Draper
Lake and Tinker Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3541 9730 3524 9738 3522 9749 3536 9753
3542 9737
$$
111 follow-up statement
634
WGUS74 KOUN 062304
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
604 PM CDT THU SEP 6 2018
OKC027-109-070100-
/O.CON.KOUN.FF.W.0050.000000T0000Z-180907T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oklahoma OK-Cleveland OK-
604 PM CDT THU SEP 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL CLEVELAND COUNTIES...
At 601 PM CDT, although the heaviest rain has ended, flash flooding
will continue early this evening, especially across eastern sides
of Moore.
Some locations that will experience flooding include...
Moore and areas near Stanley Draper Lake
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3541 9730 3527 9737 3527 9748 3536 9753
3542 9737
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:58 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 6, 2:58 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
258 PM CDT Thu Sep 6 2018
.DISCUSSION...
Localized flooding/flash flooding from heavy rain showers continues
to be the focus.
Conditions are similar today to the previous few days, with
anomalous moisture (i.e., ~2.00 inches or just above at Norman and
Lamont 12 UTC soundings). Modest destabilization has resulted in
scattered to numerous heavy rain showers and a few thunderstorms.
The radar presentation matches the thermal/moisture profile with
low echo centroid and modest reflectivity values aloft. Radars
remain in Tropical Z-R to account for the anomalously moist
tropical environment and estimates along with gauge measurements
indicate two to three inches an hour with the more mature
convective cells.
We waited until the mesoscale picture became a little more clear to
issue the Flood Watch so we could keep it confined to a more focused
area, sacrificing some lead time some but providing a more
accurate picture with less false alarm area. There is a zone of
weak convergence from western north Texas through southwest
Oklahoma northeastward along the I-44 corridor. Activity should
decrease in coverage this evening and the Flood Watch goes until
0300 UTC / 10:00pm. Like previous days, there isn't much large
scale forcing, but subtle difficult to resolve perturbations aloft
and/or small scale low level convergence will keep some
convection going into the night, probably most likely near the Red
River and across north Texas.
Similar conditions are expected tomorrow, and we have mid range
chance to low likely category precipitation probabilities with
highest chances across the southeastern third of our forecast area.
This is aligned with a band of anomalous precipitable water values
and ahead of a sharpening shortwave trough that could provide enough
forcing for increased coverage. We are still quite moist with low
LCLs and deep warm cloud layers so these will continue to be
efficient rainfall producers and localized flooding/flash flooding
will again be possible.
This shortwave will shift the remnants of Gordon away from our area
Saturday. It will move as far west as Ozarks and should enhance
northeasterly flow some (~15 mph sustained across much of the area)
Friday through Saturday. Rain chances should decrease Saturday as
lower theta-e air mass moves in and precipitable water values fall.
From Sunday onward, mid-level heights rise and a drier/warmer
pattern will develop.
BRB
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 80 69 79 68 / 60 50 50 40
Hobart OK 80 67 81 67 / 60 50 50 40
Wichita Falls TX 82 72 81 70 / 70 60 60 50
Gage OK 76 64 76 62 / 40 30 40 30
Ponca City OK 78 69 78 67 / 50 40 60 40
Durant OK 89 71 87 71 / 50 30 60 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 10 PM CDT this evening for OKZ018-019-023>025-
027>029-037>041-044>046-050.
TX...Flood Watch until 10 PM CDT this evening for TXZ086-089-090.
&&
26/12Hazardous weather outlook, Sep 6, 12:17 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1217 PM CDT Thu Sep 6 2018 OKZ004>048-050>052-TXZ083>090-071730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1217 PM CDT Thu Sep 6 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms are likely today into tonight. Severe storms are not expected. .Heavy Rain and Flooding... Locally heavy rainfall amounts are possible with heavy rain showers and thunderstorms. Excessive rainfall may lead to flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... The chance for thunderstorms will continue across Oklahoma and western north Texas through Saturday. The potential for severe storms will remain low. .Heavy Rain and Flooding... Locally heavy rainfall amounts are possible with showers and thunderstorms. Excessive rainfall may lead to flooding or flash flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:30 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| Sep 5, 7:45 PM CDT | Areal Flood Advisory | OUN | Grady, McClain | 3 hr |
| Sep 5, 7:48 PM CDT | Areal Flood Advisory | OUN | Caddo | 117 min |
| Sep 6, 4:46 AM CDT | Areal Flood Advisory | OUN | Carter | 3 hr |
| Sep 6, 6:24 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Murray | 3 hr |
| Sep 6, 6:50 AM CDT | Flash Flood Warning | OUN | Carter, Murray | 3 hr |
| Sep 6, 11:01 AM CDT | Areal Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Sep 6, 1:23 PM CDT | Flood Watch | OUN | Caddo, Canadian, Carter, Cleveland, Comanche, Cotton and 11 more | 9 hr |
| Sep 6, 1:54 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Sep 6, 3:34 PM CDT | Areal Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Sep 6, 3:41 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 3 hr |
| Sep 6, 3:43 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Sep 6, 4:18 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Sep 6, 4:45 PM CDT | Areal Flood Advisory | OUN | Pontotoc, Pottawatomie, Seminole | 3 hr |
| Sep 6, 5:22 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| Sep 6, 5:48 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Sep 6, 6:13 PM CDT | Areal Flood Advisory | OUN | Garvin, Murray | 3 hr |
| Sep 6, 6:23 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher | 112 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.